MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the device was fractured on its distal shaft.If the lantern is retracted against resistance, damage such as a fracture may occur.It was reported that the patient¿s anatomy was tortuous.This likely contributed to the resistance.The distal fractured segment was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the marginal artery using a lantern delivery microcatheter (lantern), a non-penumbra microcatheter, a non-penumbra sheath (5fr x 10cm), and a guidewire (.014, 300cm).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician started with the non-penumbra microcatheter, but it did not have enough length, so he exchanged to the lantern over the guidewire.The physician was searching for a bleed in the marginal artery; however, noticed under fluoroscopy that he was in a small collateral vessel, so the guidewire was reinserted into the lantern and the lantern was retracted.The guidewire was then removed and another image was taken; however, at this time, the physician noticed that the tip of the lantern was distal to where the contrast was coming out.The physician could visualize under fluoroscopy that the lantern¿s distal 3cm tip (radiopaque marker to radiopaque marker) had broken off into the marginal artery.The physician decided to leave the fractured lantern tip in the patient''s vessel to not cause any additional harm.The procedure ended at this point.It is reported that the patient is stable and there was no additional blood loss.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20014935
Report Number3005168196-2024-00283
Device Sequence Number15234716
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public00814548016672
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00009508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA01/01/2005